Dapsone-induced dress: A case report

O. Balaji, D. Amita, M. M. George, K. Meena Kumari, A. Mohan Babu Vittalrao

Research output: Contribution to journalArticle

Abstract

© 2017 The Authors. Drug reaction with eosinophilia and systemic symptoms. is a very dangerous adverse drug effect causing rashes, eosinophilia, and multiple organ damage. Many drugs are implicated in causing DRESS with most common ones being antimicrobials and antiepileptics. Dapsone used in the treatment of Hansen’s disease as a first-line agent is known for causing many side effects ranging from nausea, vomiting, insomnia, anaphylaxis, hypersensitivity reactions, rashes, muscle weakness, abdominal pain, and so on. Hence, we report a rare case of dapsone-induced DRESS in a tertiary care hospital in South India.
Original languageEnglish
Pages (from-to)4-5
Number of pages2
JournalAsian Journal of Pharmaceutical and Clinical Research
Volume10
Issue number5
DOIs
Publication statusPublished - 01-01-2017

Fingerprint

Dapsone
Exanthema
Drug Hypersensitivity Syndrome
Muscle Weakness
Sleep Initiation and Maintenance Disorders
Eosinophilia
Anaphylaxis
Leprosy
Tertiary Healthcare
Tertiary Care Centers
Pharmaceutical Preparations
Anticonvulsants
Nausea
Abdominal Pain
Vomiting
India
Hypersensitivity
Therapeutics

Cite this

Balaji, O. ; Amita, D. ; George, M. M. ; Meena Kumari, K. ; Mohan Babu Vittalrao, A. / Dapsone-induced dress: A case report. In: Asian Journal of Pharmaceutical and Clinical Research. 2017 ; Vol. 10, No. 5. pp. 4-5.
@article{5785080658cc4a02be29dc0e69322b91,
title = "Dapsone-induced dress: A case report",
abstract = "{\circledC} 2017 The Authors. Drug reaction with eosinophilia and systemic symptoms. is a very dangerous adverse drug effect causing rashes, eosinophilia, and multiple organ damage. Many drugs are implicated in causing DRESS with most common ones being antimicrobials and antiepileptics. Dapsone used in the treatment of Hansen’s disease as a first-line agent is known for causing many side effects ranging from nausea, vomiting, insomnia, anaphylaxis, hypersensitivity reactions, rashes, muscle weakness, abdominal pain, and so on. Hence, we report a rare case of dapsone-induced DRESS in a tertiary care hospital in South India.",
author = "O. Balaji and D. Amita and George, {M. M.} and {Meena Kumari}, K. and {Mohan Babu Vittalrao}, A.",
year = "2017",
month = "1",
day = "1",
doi = "10.22159/ajpcr.2017.v10i5.17554",
language = "English",
volume = "10",
pages = "4--5",
journal = "Asian Journal of Pharmaceutical and Clinical Research",
issn = "0974-2441",
publisher = "Innovare Academics Sciences Pvt. Ltd",
number = "5",

}

Dapsone-induced dress: A case report. / Balaji, O.; Amita, D.; George, M. M.; Meena Kumari, K.; Mohan Babu Vittalrao, A.

In: Asian Journal of Pharmaceutical and Clinical Research, Vol. 10, No. 5, 01.01.2017, p. 4-5.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Dapsone-induced dress: A case report

AU - Balaji, O.

AU - Amita, D.

AU - George, M. M.

AU - Meena Kumari, K.

AU - Mohan Babu Vittalrao, A.

PY - 2017/1/1

Y1 - 2017/1/1

N2 - © 2017 The Authors. Drug reaction with eosinophilia and systemic symptoms. is a very dangerous adverse drug effect causing rashes, eosinophilia, and multiple organ damage. Many drugs are implicated in causing DRESS with most common ones being antimicrobials and antiepileptics. Dapsone used in the treatment of Hansen’s disease as a first-line agent is known for causing many side effects ranging from nausea, vomiting, insomnia, anaphylaxis, hypersensitivity reactions, rashes, muscle weakness, abdominal pain, and so on. Hence, we report a rare case of dapsone-induced DRESS in a tertiary care hospital in South India.

AB - © 2017 The Authors. Drug reaction with eosinophilia and systemic symptoms. is a very dangerous adverse drug effect causing rashes, eosinophilia, and multiple organ damage. Many drugs are implicated in causing DRESS with most common ones being antimicrobials and antiepileptics. Dapsone used in the treatment of Hansen’s disease as a first-line agent is known for causing many side effects ranging from nausea, vomiting, insomnia, anaphylaxis, hypersensitivity reactions, rashes, muscle weakness, abdominal pain, and so on. Hence, we report a rare case of dapsone-induced DRESS in a tertiary care hospital in South India.

UR - http://www.scopus.com/inward/record.url?scp=85018754133&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85018754133&partnerID=8YFLogxK

U2 - 10.22159/ajpcr.2017.v10i5.17554

DO - 10.22159/ajpcr.2017.v10i5.17554

M3 - Article

VL - 10

SP - 4

EP - 5

JO - Asian Journal of Pharmaceutical and Clinical Research

JF - Asian Journal of Pharmaceutical and Clinical Research

SN - 0974-2441

IS - 5

ER -